Lipitor

Judy560
By Judy560 Latest Reply 2012-06-17 13:46:13 -0500
Started 2010-11-12 13:59:44 -0600

The Lipitor that I am taking is causing stomach problems. Is there lactose in this medication? Or could it be something else?


14 replies

cynthiakelly
cynthiakelly 2011-01-26 10:43:52 -0600 Report

i always have a snack just before i take my 800 mg of lipitor been on it since 97 and thats whatstopped my stomack from hurting. i also take mine just before bed as well.

Judy560
Judy560 2012-06-16 17:44:45 -0500 Report

oh yeah I fired my doctor and now I'm being seen at the VA hospital for every health concern

GmaBobbye
GmaBobbye 2010-12-10 12:15:33 -0600 Report

I was on Lipitor for a while, but due to the cost, my cardiologist changed it to Simivastatin. It is more economical, did not cause any gastric distress, and was accepted by my medical prescription insurance. While I am a nurse with no prescribing abilities, I suggest you speak /c your PCP about this possible change in medication

Judy560
Judy560 2010-12-13 12:03:29 -0600 Report

I did contact my doctor and he changed my lipitor to lofibra. Which is working better and not upsetting my stomach.

HeartHawk
HeartHawk 2010-12-19 11:44:47 -0600 Report

Judy,

Noticed that your doc switched you from a statin (Lipitor) to a fibrate (Lofibra). I know yous were having trouble with the lactose monohydrate used to package the Lipitor. Did your doc give another reason to switch to a completely different class of drug as opposed to simply switching to a different statin?

HH

HeartHawk
HeartHawk 2010-12-23 00:13:21 -0600 Report

Judy,

Fibrates are typically uised to treat high triglycerides and low HDL but not high LDL as statins are. If LDL is your primary nemisis I would ask about this. If you are having a problem with statins there are many varieties. The newer ones like rosuvastain (Crestor) use lower doses and are metabolized differently which may help.

HH

Judy560
Judy560 2010-11-14 11:57:33 -0600 Report

No it is a big problem. I'm allergic to milk and it gives me severe bowel movements every time I take it. So I have contacted my doctor to prescribe me something else.
Thanks for the info.

HeartHawk
HeartHawk 2010-11-13 23:40:26 -0600 Report

Judy,

Lipitor does indeed contain lactose monohydrate but unless you are hyper sensitive it is not likely such a small amount would cause much trouble. That being said, nausea and upset stomach are a reported side effect of Lipitor so it would not be considered unusual for it to cause the problem. I would definitely consult with your physician if experiencing such symptoms especially if they are severe. He or she may recommend you stop taking Lipitor until you can be examined.

HH

Judy560
Judy560 2012-06-17 13:46:13 -0500 Report

Yes it does contain lactose and I'm very allergic to lactose. But I found out when I was with Kaiser that I had been given lipitor and it was recalled because something was wrong with it back in 2010. Now I'm taking Simvasatin 40mg and I'm doing so much better now that I fired my doctor and I'm only being seen by doctors at the VA Hospital. About a month ago when I was working VA tried to get a hold of me only to find out my potassium level was extremely low. I was in the emergency room that afternoon and spent like 5 hours there being fed intervenisely potassium my heart was giving me problems because of the low potassium. So now I eat a more balanced diet including a vegetable or fruit that contains potassium.